Posted 24 June 2007 - 06:20 PM
Posted 24 June 2007 - 10:16 PM
and I am STILL trying to get the blubber off nearly 3 years later! but maybe that's just me.
some people can lose weight easily, I just don't happen to be one of them, unfortunately.
good luck with it!
Posted 25 June 2007 - 01:26 PM
I've kept my Depakote weight even now a couple years after I've stopped taking it. (To be fair, I haven't given it much effort until very recently, but it is going to take some work).
Posted 25 June 2007 - 04:00 PM
Whats your views.........
Posted 25 June 2007 - 04:39 PM
If it's not helping your mood and/or the weight gain is more significant, then I would ask my doctor about other prescription alternatives (but do not stop taking the Depakote without talking to your doctor first).
Posted 25 June 2007 - 05:36 PM
Posted 26 June 2007 - 05:49 AM
i was on depakote, and now am on depakote e.r. (extended release). if gaining weight is one of the side effects of a med, i will do it. i've been on it now for over a year, and am not happy with it. i dont think it helps my mood swings all that well. and the weight gain was at least 40 lb for me. before the depression had me feeling lethargic, i even gained weight (fat, not muscle) while i was being very active, backpacking, hiking, snowshoeing, many outdoor activities. i feel that the depakote contributes. i am working to get off of it.
i am now losing, (20 lb so far!!!)) but am working very hard at it. i am not very active usually (only lately due to injury, and previously due to lethargy w/depression), but have pushed myself to do some exercise 30 min 3 or more days a wk (i found a type of exercise i really enjoy- water aerobics- so i will stick to it). i also joined weight watchers, which i credit A LOT. its like here at BtB-you get a lot of support from others in your situation.
i recommend talking to your dr. before quitting any med. some can have some serious side effects if you abruptly stop them.
good luck! i hope you find some of my long winded post helpful!